DOI: http://dx.doi.org/10.18203/2349-3291.ijcp20150540

Paracetamol induced fixed drug eruptions: case report

Swati V. Raipurkar, Poonam Patel, Vijay Mucchal, Randhir Khurana, Prashant Wadagbalkar

Abstract


Paracetamol is widely used by physician and people thinking that it is very safe drug. But it must be remembered that every drug can cause adverse reaction. Cutaneous drug eruptions are one of the most common types of adverse reaction to drug therapy, with an overall incidence rate of 2-3% in hospitalised patients. Non-Steroidal Anti-Inflammatory Drugs (NSAIDs), antibiotics and antiepileptics, have drug eruption rates approaching 1–5%. Here we have noted a case of 2 year child with fixed drug eruption due to paracetamol which developed a few hours later after intake of paracetamol syrup.  


Keywords


Paracetamol, Fixed drug erruption, Antipyretic

Full Text:

PDF

References


Leung L. From ladder to platform: a new concept for pain management. J Prim Health Care. 2012;4:254.

Tripathi KD. Non-steroidal anti-inflammatory drugs and antipyretic-analgesic. In: Tripathi KD, eds. Essentials of Medical Pharmacology. 6th ed. New Delhi, India: Jaypee Brothers Medical Publishers (P) Ltd.; 2008: 198.

Sharma HL, Sharma KK. Non-steroidal anti-inflammatory agents, antirheumatic drugs and antigout drugs. In: Sharma HL, Sharma KK, eds. Principles of Pharmacology. 1st ed. India: Paras Publications; 2007: 374.

Sarg Michael, Ann D. Gross, Roberta Altman. The cancer dictionary. In: Sarg Michael, Ann D. Gross, Roberta Altman, eds. A Book. USA: Infobase Publishing; 2007.

BBC News. Painkillers cause kidney damage, November 23, 2003. Available at: http://news.bbc.co.uk/2/hi/health/3271191.stm. Accessed 27 March 2010.

Garcia Rodriguez LA, Hernandez-Diaz S. The risk of upper gastrointestinal complications associated with nonsteroidal anti-inflammatory drugs, glucocorticoids, acetaminophene and combinations of these agents. Arthritis Res Ther. 2000 Dec;3(2):98-101.

Kalyoncu AF. Acetaminophen hypersensitivity and other analgesics. Ann Allergy. 1994;72:285.

Doan T. Acetaminophen hypersensitivity and other analgesics - response. Ann Allergy. 1994;72:285.

Leung R, Plomley R, Czarny D. Paracetamol anaphylaxis. Clin Exp Allergy. 1992;22:831-3.

Van Diem L, Grilliat JP. Anaphylactic shock induced by paracetamol. Eur J Clin Pharmacol. 1990;38:389-90.

Kawada A, Hiruma M, Noguchi H, Ishibashi A. Fixed drug eruption induced by acetaminophen in a 12-year-old girl. Int J Dermatol. 1996;35:148-9.

Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roborts EA. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther. 1991;30:239-45.

Hartwig SC, Siegel J, Schneider PJ. Preventability and severity assessment in reporting adverse drug reactions. Am J Hosp Pharm. 1992;49:2229-32.

Lau PM, Steward K, Dooley MJ. Comment: hospital admissions resulting from preventable adverse drug reactions. Ann Pharmacother. 2003;37(2):303-4.

Iannini P, Mandell L, Felmingham J, Patou G, Tillotson GS. Adverse cutaneous reactions and drugs. a focus on antimicrobials. J Chemother. 2006 Apr;18(2):127-39.

Svensson CK, Cowen EW, Gaspari AA. Cutaneous drug reactions. Pharmacol Rev. 2000;53:357-79.

Weedon D. The lichenoid reaction pattern (‘interface dermatitis’). In: Weedon D, eds. Skin Pathology. 2nd ed. London: Churchill Livingstone; 2002: 42-43.

Dhar S, Sharma VK. Fixed drug eruption due to ciprofloxacin. Br J Dermatol. 1996;134:156-8.

Wilson HT. A fixed drug eruption due to paracetamol. Br J Dermatol. 1975 Feb;92(2):213-4.